Wisconsin, 2026

Hail in Wisconsin, March 31, 2026

March 31, 2026 · NWS GRB · 2 events in 2 counties and zones

A line of elevated thunderstorms tracked through central and east-central Wisconsin during the middle to late part of the morning on Friday (3/31) north of a semi-stationary boundary. The strongest storms produced hail up to nickel size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A line of elevated thunderstorms tracked through central and east-central Wisconsin during the middle to late part of the morning on Friday (3/31) north of a semi-stationary boundary. The strongest storms produced hail up to nickel size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 5:53 AM CST, 4 hours earlier. Its key messages:

  • Rain showers expected this morning through the mid-afternoon. A few thunderstorms are possible, mainly in east-central WI. If a stronger storm were to develop, hail would be the main threat.
  • Winter weather impacts are likely Wednesday into Thursday, with both ice and snow accumulations possible. However, confidence in amounts remains low due to uncertainty in storm track. Another chance for winter weather impacts is forecast Friday into Saturday.
  • Hydro concerns arise this weekend into early next week following the passage of two moisture rich systems.
Area forecast discussion, Mar 31, 5:53 AM CST, 4 hours before
Area Forecast Discussion
National Weather Service Green Bay WI
653 AM CDT Tue Mar 31 2026

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Rain showers expected this morning through the mid-afternoon. A
  few thunderstorms are possible, mainly in east-central WI. If a
  stronger storm were to develop, hail would be the main threat.

- Winter weather impacts are likely Wednesday into Thursday, with
  both ice and snow accumulations possible. However, confidence in
  amounts remains low due to uncertainty in storm track. Another
  chance for winter weather impacts is forecast Friday into
  Saturday.

- Hydro concerns arise this weekend into early next week
  following the passage of two moisture rich systems.

&&

.DISCUSSION...
Issued at 510 AM CDT Tue Mar 31 2026

Rain/Storm Chances through this Afternoon...A low-level trough is
progged to move east across the region this morning into this
afternoon. Despite the surface low and surface warm front remaining
south of the forecast area during this time, some CAMs are depicting
isolated convection developing along the elevated CAPE and mid-level
lapse rate gradients over east-central WI sometime this morning
ahead of the low-level trough passage. If these isolated storms
develop, there is potential they could produce hail, similar to the
storms that occurred last night. As the low-level trough slides
east/southeast over the area at the same time, much of the forecast
area will see a broken line of rain showers. Any precipitation will
exit the forecast area to the southeast by around 4 PM this
afternoon.

Two Moisture Rich Systems Midweek and Late this Week...Following a
break in the precipitation from tonight through much of Wednesday, a
Colorado Low brings the next chance for precipitation late Wednesday
through late Thursday. With the Gulf open, this system will bring
warmer, moist air to the area, with PWATs of 1-1.25 inches. While
there is agreement for this system to bring winter impacts to the
forecast area, with indications of all p-types being possible at
some point, uncertainty remains in low track and surface
temperatures. The latest guidance does indicate a slightly northerly
track, which lowers the potential for snowfall amounts, but,
increases the potential for ice accumulations. As such, there is
generally a 30-50% probability for ice accumulations to reach 0.25
inches for locations in central and north-central WI. But, given the
remaining uncertainty, decided not to issue any winter headlines at
this time. If guidance continues to indicate a low track similar to
the latest runs, much, if not all, of the forecast area would be
under a winter headline with significant icing impacts being
possible.

Right on this system's tail will be another Colorado Low progged to
move over the region late Friday into Saturday. This system will
also bring warmer and very moist air to the region, as the Gulf will
still be open for business. Similar to the midweek system, there are
uncertainties in low track and thermal profiles.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 653 AM CDT Tue Mar 31 2026

VFR conditions have prevailed across all terminals through this
morning. A cluster of thunderstorms has developed in west-central
WI ahead of a cold front expected to move southeast across the
region today. Some hi-res guidance indicates these storms will
move over the east-central WI TAF sites roughly between 14z to 19z
Tuesday. Continued to use PROB30s at ATW/GRB/MTW for the
thunderstorm potential as these storms will still be isolated in
nature and confidence is low for a single storm moving directly
over a terminal. But, anticipate MVFR cigs to prevail over these
sites until the front moves through during the afternoon. Isolated
showers with VFR cigs are possible for a brief window at the
central and north-central WI TAF sites through mid-morning, but
confidence is decreasing in this occurrence.

All showers and storms will exit the region to the southeast by
20z Tuesday with the passage of the cold front, causing winds to
switch from northeast to northwest and a gradual improvement in
cigs.

&&

.HYDROLOGY...
Issued at 510 AM CDT Tue Mar 31 2026

Despite the uncertainty in p-types, the two well-saturated
systems this week will lead to hydro concerns, with a signal for
river and stream rises this weekend into early next week across
the forecast area. Minor flooding would likewise be possible in
low-lying and poor drainage areas.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kruk
AVIATION.......Kruk
HYDROLOGY......Kruk
Hazardous weather outlook, Mar 31, 2:16 AM CST, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
316 AM CDT Tue Mar 31 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
316 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorm re-development is possible over east-central
Wisconsin this morning through early this afternoon. If any
stronger storms develop, the main threat would be hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Confidence is increasing for winter weather impacts Wednesday into
Thursday, with both snow and ice accumulations possible. A
combination of snow load, icing, and gusty northeast winds may
result in power outages and broken tree limbs. The Thursday
morning commute will also be impacted.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report hail of any size to the National
Weather Service in Green Bay.

LMZ521-522-541>543-010830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
316 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible this morning through early
this afternoon, mainly south of Sturgeon Bay. If any stronger
storms develop, hail will be the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

Kruk

In the hours before

Local storm report, Mar 31, 7:53 AM CST, 2 hours before
Preliminary Local Storm Report
National Weather Service Green Bay WI
853 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     Hail             1 SSE Zittau            44.20N 88.77W
03/31/2026  M0.70 Inch       Winnebago          WI   Trained Spotter

            Pea to dime size hail.

&&
Local storm report, Mar 31, 8:04 AM CST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
904 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     Hail             1 SW Oshkosh            44.00N 88.56W
03/31/2026  E0.50 Inch       Winnebago          WI   Public

            Report from mPING: Half-inch (0.50 in.).

0834 AM     Hail             Redgranite              44.04N 89.10W
03/31/2026  E0.25 Inch       Waushara           WI   Public

&&
Special weather statement, Mar 31, 8:15 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
915 AM CDT Tue Mar 31 2026

WIZ039-040-050-311500-
Kewaunee WI-Manitowoc WI-Brown WI-
915 AM CDT Tue Mar 31 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BROWN...SOUTHWESTERN
KEWAUNEE AND MANITOWOC COUNTIES THROUGH 1000 AM CDT...

At 915 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles north of Kaukauna
to near Brillion to near St Anna. Movement was east at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Valders, St. Nazianz, and Camp Rokilio Scout Camp around 920 AM
  CDT.
  Manitowoc and Denmark around 925 AM CDT.
  Cleveland around 930 AM CDT.
  Two Creeks around 940 AM CDT.

Other locations impacted by these storms include Krok, Maribel,
Larrabee, Curran, Wayside, Millhome, Newtonberg, Shirley,
Cooperstown, and Clarks Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4411 8793 4443 8797 4443 8746 4441 8745
      4433 8748 4418 8745 4407 8759 4390 8769
      4389 8797
TIME...MOT...LOC 1415Z 271DEG 59KT 4437 8821 4413 8805 4385 8822

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JG
Local storm report, Mar 31, 8:33 AM CST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
933 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     Hail             1 E Wittman Field       43.98N 88.53W
03/31/2026  E0.50 Inch       Winnebago          WI   Public

            Report from mPING: Half-inch (0.50 in.).

&&
Local storm report, Mar 31, 9:22 AM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1022 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     Hail             Clintonville            44.61N 88.75W
03/31/2026  M0.25 Inch       Waupaca            WI   Public

0938 AM     Hail             2 W Manitowoc           44.08N 87.70W
03/31/2026  E0.25 Inch       Manitowoc          WI   Public

&&
Local storm report, Mar 31, 9:47 AM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1047 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     Hail             3 NW Ashwaubenon        44.51N 88.10W
03/31/2026  M0.50 Inch       Brown              WI   NWS Employee

&&

The radar

The Green Bay radar (KGRB), 16 km away, was scanning. The volume nearest the first event began at 15:51 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Brown

When
March 31, 9:53 AM CST to 9:54 AM CST
Where
Brown County, 2.41 mi SW of Bay Settlement
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.530, -87.920

Nickel size hail fell near Bay Settlement.

Hail, Outagamie

When
March 31, 9:59 AM CST to 10:00 AM CST
Where
Outagamie County, 2.57 mi WSW of Applecreek
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.320, -88.380

Nickel size hail fell near Mackville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317931, 1317932.